@dstraus Hello and welcome to Mayo Connect. Members in this community aren’t medical professionals but we can rely on our experiences and knowledge to help give and get answers.
I’m sorry to hear you’re facing transfusions every 2 weeks. If you don’t mind my asking, what is your medical condition that warrants the transfusions?
Having had plenty of blood transfusions in the past 2 years while treating my leukemia, I can relate to high ferritin levels in the blood. Too much iron in the body can be harmful to the tissues where it accumulates.
It takes a long time for our body to process and rid itself of excess iron. Since you’re having ongoing transfusions, your body won’t be able to deplete this continual overload on its own.
In your case, it requires a chelating agent. Chelation is a small molecule that binds the iron and removes it from the body. Exjade is a treatment for iron overload.
Starting any new medication can be frightening. But your doctor (hematologist?) has prescribed this for your overall health. Your blood will be monitored frequently for any side effects, as I suspect it’s monitored now anyway because of your medical condition.
When you’re ready, will you share your story with us on Connect? We are a community of hope and encouragement. Don’t hesitate to touch base here.
Wishing you all the best in your treatments. Lori